MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM, REMANUFACTURED; DNA REAGENTS, NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM, REMANUFACTURED; DNA REAGENTS, NEISSERIA
Model Number 442843
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd viper¿ system, remanufactured has been giving increased amount of positive results after a spill occurred where wells are placed for controls and patients but can not be reproduced on second testing platform.The following information was provided by the initial reporter: when removing tray from instrument, tray with sticky covered was dropped upside down onto 4 stations on right side where wells are placed and spilled liquid here.Since then, the customer has been getting increased positive results for controls and patient samples which cannot be reproduced with another platform.
 
Additional Manufacturer Narrative
H.6 investigation summary the complaint of "ct and hpv contamination after spill" was received against instrument bd viper remanufactured material number: 442843, serial number: (b)(6).A bd field service engineer (fse) was dispatched.The fse was replaced both tip exchanges, removed both readers and cleaned all components, thus the issue was resolved.Instrument was found to be operational and released to the customer for regular use.This is an unconfirmed complaint, and the root cause was unable to be determined.Device history record review for the instrument (b)(6), is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review revealed no previous complaints for this issue.No parts were replaced as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.No new trends, risks, or hazards were identified as a result of the complaint.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description

Brand Name
BD VIPER¿ SYSTEM, REMANUFACTURED
Common Device Name
DNA REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16200660
Report Number1119779-2023-00036
Device Sequence Number5382391
Product Code LSL
UDI-Device Identifier00382904428433
UDI-Public00382904428433
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442843
Device Catalogue Number442843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown